MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47949
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= (b)(6); postal code: (b)(6); phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during venous access, the wire included in a micropuncture transitionless access set separated in the patient.The vein was accessed with the micropuncture needle.Resistance was reported as the user inserted the wire guide, so the user attempted to remove the wire guide, leaving the access needle in place.The wire reportedly separated and approximately five centimeters of the wire was hanging from the patient's skin.The separated portion was quickly pulled from the patient and pressure was applied.Vascular access was then obtained using an intravenous cannula.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during venous access, the wire included in a micropuncture transitionless access set separated in the patient.The vein was accessed with the micropuncture needle.Resistance was reported as the user inserted the wire guide, so the user attempted to remove the wire guide, leaving the access needle in place.The wire reportedly separated and approximately five centimeters of the wire was hanging from the patient's skin.The separated portion was quickly pulled from the patient and pressure was applied.Vascular access was then obtained using an intravenous cannula.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned the complaint device back for investigation.From the device analysis: one section of the wire coil was received.The coil was elongated, so an accurate measurement could not be obtained.The distal solder was intact.No other damage was noted.At this time, cook concluded that the device was manufactured within specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ instructions for use: ¿2.Advance the.018 inch wire guide through the introducer needle.Caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.3.Withdraw the introducer needle, leaving the wire guide in place.¿ a capa was opened in response to a ric which was submitted by capa to separate the failure mode of the outer catheter and wire guide of devices with "mpis" prefix.This capa will focus on the wire separation issue of the wire guides.The capa team determined the following root causes: the design and material choice of the stf and htf wire guides result in a lower tensile strength than the pmg wire guides which leads to a higher number of tip separation complaints seen in the field.The complaint analysis and returned devices, nc analysis, and the etl (engineering test lab) testing support this conclusion.The practice of removing the wire guide while the needle is still inserted in the blood vessel is known.This was supported by a complaint review and through discussion with product management.The capa was closed canceled at root cause on 17dec2018 as risk benefit analyses concluded the potential benefits of the device outweigh the risks identified.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded an unintended use error contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10976896
Report Number1820334-2020-02266
Device Sequence Number3189807
Product Code DYB
UDI-Device Identifier00827002479494
UDI-Public(01)00827002479494(17)230915(10)13431643
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2023
Device Model NumberG47949
Device Catalogue NumberMPIS-401-U-SST
Device Lot Number13431643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight85